MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW ULNAR COMPONENT; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW ULNAR COMPONENT; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 00840002507
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.Please see the associated reports referenced with applicable concomitant products below in the d10 narrative.D10: concomitant medical products, part (lot): - 00840004410 (63213288).G2: foreign - the event occurred in new zealand.The customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an elbow procedure that required revision approximately seven (7) years later due to an ulna fracture and loosening of the humeral component.The products were successfully removed and replaced with a competitor product.The surgeon remarked that this event was not linked to implant failure and that it was likely a result of patient noncompliance.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; b7; d2; g1; g3; g6; h1; h2; h3; h6; h10.H6: proposed annex g code - mechanical (g04) stem.The reported event is confirmed based upon the mmi review.No product was returned, and no pictures were provided, so visual and dimensional evaluations could not be performed.A review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a healthcare professional.A review of the available records identified the following: a hinged elbow arthroplasty is in place.There is a fracture of the mid-ulnar diaphysis with extensive radiolucency along the ulnar implant, reflecting osteolysis and implant loosening.The humeral implant is also loose with prominent radiolucency along the cement-bone interface.Large cement fragments are noted laterally.The proximal radius is displaced superiorly.There is soft tissue swelling and evidence of muscle atrophy.Bone quality is osteopenic.The root cause of the reported issue is attributed to patient non-compliance.Per the ifu, "the patient must be instructed about all postoperative restrictions, particularly those related to occupational and sports activities, and about the possibility that the implant or its components may wear out, fail or need to be replaced." a summary of the investigation was not sent as the surgeon was aware of the patient's noncompliance.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an elbow procedure that required revision approximately seven (7) years later due to an ulna fracture and loosening of the humeral component.The products were successfully removed and replaced with a competitor product.The surgeon remarked that this event was not linked to implant failure and that it was likely a result of patient noncompliance and poor bone quality.Attempts have been made, and no further information has been provided.

Brand Name
ZIMMER NEXEL TOTAL ELBOW ULNAR COMPONENT
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19371445
Report Number0001822565-2024-01695
Device Sequence Number7510195
Product Code JDC
UDI-Device Identifier00889024271302
UDI-Public(01)00889024271302(17)251130(10)63158778
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number00840002507
Device Lot Number63158778
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Patient Weight101 KG